MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RE
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was returned for evaluation.Visual inspection upon receipt did found that the sampling line tube had been cut at the location adjacent to the blood outlet port on the oxygenator.It was also found that the blood inlet port on the reservoir had been partially cracked.There was no other anomaly on the remainders of the device.The actual sample was rinsed and dried.With the sampling line clamped, saline solution was filled in the blood phase.With the blood outlet port side clamped, an air pressure of 2kgf/cm2 was applied to the blood phase from the blood inlet port.No leak was confirmed.For better visibility, colored saline solution was used.The actual sample was built into a circuit with tubes and the circuit was primed with saline solution in accordance with the ifu instruction.There was no air remaining in the device.A bubble trap was built in the blood outlet port side so as to check any air going into the bubble trap and the oxygenator module.Bovine blood at 37 oc was circulated in the actual sample at the flow rate of 7l/min.No leak or no entrance of air was confirmed.With the blood flow rate kept at 7l/min., air was injected to the venous line positioned upstream the reservoir.The injected air did not flow out into the blood in the reservoir or to the oxygenator module.While bovine blood was being circulated in the actual device at the flow rate of 0.5l/min., an air of 0.5 - 20l/min.Was sent into the gas line.No entrance of air into the oxygenator module was confirmed.With the blood flow rate set at 7l/min., the level of the blood in the reservoir was decreased to 200ml, which is the minimum operating level of the rx25 reservoir.There was no entrance of air into the blood in the reservoir or into the oxygenator module.A review of the manufacturing record and the product release decision control sheet of the involved product/lot# combination was conducted with no findings.The ifu states: - do not obstruct gas outlet port.Avoid buildup of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase.Pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.The gas flow rate should not exceed 20l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.During recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.When capiox rx25 oxygenator module is used separately from the hardshell reservoir, set the module so that the upper end of the fibers is lower than the blood level in the venous reservoir.This prevents gaseous emboli from entering the blood phase from the gas phase.To prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 1l/min.There is no evidence that this event was related to a device defect or malfunction.The investigation result verified that the actual sample was the normal product.During the investigation, the reported event was not duplicated.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported the oxygenator during operation was not normal.A lot of bubble came out during bypass.They adjusted the gas flow, and used a defoaming agent to reduce the bubble.The procedure outcome and patient impact was reported to be unknown.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7679281
Report Number9681834-2018-00127
Device Sequence Number1370541
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberCX*RX25RE
Device Lot Number171122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1